I am a 22 year old male. My family does not have a significant history of diabetes, however both of my grandparents on my mother's side have it. I'm not even sure if this is the correct forum to post this in, as none of my symptoms have been diagnosed.
I took a glucose tolerance test about 7 years ago (for similar symptoms) and they told me everything was basically normal. Over the past year or so I have been experiencing a very sudden and temporary light headed feeling almost every day, usually about an hour or two after I wake up. At first I was dismissive about it, but it happens so frequently now that I feel I need to figure out the cause.
The only way that I can describe the feeling is like this:
It feels like all the blood gets drained out of my brain and face and rushes down through my body towards my feet. My face feels droopy, I feel weak, and feel as if I'm turning pale. It is hard to concentrate on what I'm doing at the time, and if I am readong, all of the words become out of focus.
It usually lasts for only about a minute, then the feeling slowly goes away and I feel better. Occasionally it will happen more than once in a day. I would greatly appreciate any thoughts and input you all may have. Thanks for reading.
Hi, Wade. I am not a medical professional, just a parent of a kid with diabetes. It's good of you to be concerned. Do your symptoms go away on their own? Or do you only feel better after eating something? Do you ever feel like that at any other time during the day, such as after you exercise or before you eat? If not, I'd suspect that you are not experiencing symptoms of diabetes. I'd suggest that you check with your doctor for a proper diagnosis.
Thanks for reading. Yes, sometimes the symptoms slowly go away on their own, but eating usually does make me feel better. Sometimes it happens more than once a day, usually though just an hour or two after I wake up. Sometimes it will happen during school after a walk up the flights of stairs to class. The weird thing though is even if I eat or not, I still only feel genuinely BAD for about a minute or two.
YOu also could be having brief moments of hypoglycemia, which your own body is fixing. Normal, non-diabetic people have glucose levels that go up and down all day, but just stay within normal ranges. I have run into many non-diabetic people who do deal with some hypoglycemia symptoms on occasion. But since you are healthy and everything is working normally, if your glucose levels drop too low, your body slows its production of insulin and your glucose levels then normalize. I know many women who deal with this every day. Hormonal swings make it worse. If this really is the problem, then drinking a little juice will make you feel better if you don't feel better on your own in a few moments. The inability to concentrate on what you are reading is a typical hypo symptom.
hi i have had these same effects all the time when im workining ohh sitting watching tv concentrating ohh reading i allways need to lay down for this to go i m a 30 year old male i thought this was a one of when i stoad up really fast but i get these every day 3 times a day ohh more then they stopp for around acouple of mouths then they keep coming back
ya im having the same issue. i notice its mostly when i havent eatin and im up moving around but mine last much longer then a min.iv been tested for hyperglysema and diabeties and they both said i was normal but somethings going on and i have no idea what it is its kinda scary.so if anyone knows anything please share thank you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.